Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Tallahassee, FL

August 7, 2025Dixie County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 7, 2025, 4:49 PM EDT for Dixie County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 4:49 PM EDT (20:49 UTC)
Expired
Aug 7, 2025, 5:15 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 142 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS82 KTAE 072049
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Thu Aug 7 2025
 
FLZ034-134-072115-
Coastal Dixie FL-Inland Dixie FL-
449 PM EDT Thu Aug 7 2025

...A STRONG THUNDERSTORM WILL IMPACT DIXIE COUNTY THROUGH 515 PM
EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cross City, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, Shamrock, Shired
Island, Cross City Airport, Eugene, and Yellow Jacket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2941 8338 2966 8348 2968 8343 2966 8337
      2970 8335 2972 8302 2947 8298 2946 8300
      2943 8302 2937 8315
TIME...MOT...LOC 2049Z 266DEG 13KT 2956 8322 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

02-MONTGOMERY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:35 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 2:35 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
235 PM EDT Thu Aug 7 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Friday)
Issued at 235 PM EDT Thu Aug 7 2025

Drier conditions across Alabama and Georgia will keep rain chances
lower this afternoon but moist conditions across Florida will keep
rain chances high. Northeasterly flow at the surface has kept
conditions fairly stable across much of the region with stratus
prevailing, but the stratus is beginning to break up with showers
and storms developing where stratus has thinned out and a more
robust cumulus field has developed. Main concerns today is with
heavy rain. Widespread flooding rains aren't anticipated but slow
movers are forecast and isolated 3 to 4 inch rainfall amounts can't
be ruled out.

Broad upper level trough and low-level northeasterly flow should be
continuing tomorrow but deep-layer moisture should be a little
higher across the area so rain chances should be a little higher.
Slow storm motions again are possible which could lead to localized
areas of flooding in low-lying areas and poor drainage areas. With
the cooler northeasterly flow subsiding somewhat tomorrow and a
little less stratus in the morning, we should be able to warm up a
few degrees higher than this afternoon.

&&

.SHORT TERM AND LONG TERM...
(Friday night through Wednesday)
Issued at 235 PM EDT Thu Aug 7 2025

A tropical wave will slide into the northeast Gulf this weekend
while a meandering front will slowly sag south into the Gulf waters
before dissipating Monday. PWATs bump back up over 2.1 inches most
locations which will lead to an increase in rain chances areawide.
Scattered to widespread showers and thunderstorms will occur each
day through Monday, although convection will be more diurnally
driven and more typical for summertime. Gusty winds and locally
heavy rainfall will accompany stronger convection. Northeasterly
winds for much of the week will also tend to favor convection over
our FL counties as the ambient flow and seabreeze collide.

Beyond Monday, the subtropical ridge gains influence into the
southeast US with rain chances declining back to more typical levels
for August. In conjunction, highs will jump back into the low to mid
90s and heat indices pushing back towards 108F possibly requiring
heat advisories for the middle of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 235 PM EDT Thu Aug 7 2025

MVFR/VFR conditions will prevail this afternoon with light
northeasterly flow. Scattered showers/storms will bring occasional
MVFR/IFR conditions due to reduced visibilities mainly from 19 to
00z. A period of VFR conditions is forecast overnight, but by
sunrise, and potentially through 18z Friday, IFR cigs could develop
across our AL/GA terminals with the highest probabilities at ABY/VLD
but IFR ceilings can't be ruled out as far southwest as TLH/ECP/DHN.

&&

.MARINE...
Issued at 235 PM EDT Thu Aug 7 2025

Favorable marine conditions will persist into the weekend. A
tropical wave will enter the northern Gulf Saturday through Monday
with an increase in showers and thunderstorms each day favoring
the overnight into morning periods. Beyond Monday, high pressure
builds through the southeast US with winds becoming east to
southeast and an overall decreasing trend to the rain chances.

&&

.FIRE WEATHER...
Issued at 235 PM EDT Thu Aug 7 2025

Low fire weather concerns are forecast the next few days with
moist conditions and increasing rain chances expected into the
weekend. The wettest locations will likely be the Florida Big
Bend, with lower rain chances across southeast Alabama. Only
concerns will be dispersions on the lower side, but most
locations should still remain above 25 into the weekend.

&&

.HYDROLOGY...
Issued at 235 PM EDT Thu Aug 7 2025

Scattered to widespread showers and storms are expected each day
through the weekend and into early next week, with the greatest
coverage generally expected over the FL counties. Widespread
flooding is not expected, although locally heavy rainfall could
cause isolated flooding issues in urban or already saturated
areas.

Several rivers and streams remain in or are forecast to reach
action stage due to recent rainfall. However, no flooding is
forecast at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   73  88  73  87 /  20  50  20  80
Panama City   74  89  75  89 /  30  50  40  80
Dothan        70  86  72  87 /   0  20  10  60
Albany        70  87  72  87 /   0  20  10  70
Valdosta      71  89  72  88 /  20  50  20  80
Cross City    72  90  72  90 /  60  80  50  90
Apalachicola  76  87  77  87 /  50  60  60  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Dobbs
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 7, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Thu Aug 7 2025

FLZ034-134-072115-
Coastal Dixie FL-Inland Dixie FL-
449 PM EDT Thu Aug 7 2025

...A STRONG THUNDERSTORM WILL IMPACT DIXIE COUNTY THROUGH 515 PM
EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cross City, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, Shamrock, Shired
Island, Cross City Airport, Eugene, and Yellow Jacket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2941 8338 2966 8348 2968 8343 2966 8337
      2970 8335 2972 8302 2947 8298 2946 8300
      2943 8302 2937 8315
TIME...MOT...LOC 2049Z 266DEG 13KT 2956 8322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:28 PM EDTSpecial Weather StatementTAEDixie17 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.